Alert archive / Oregon / High Wind Warnings in 2010
High Wind Warning 16, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 23, 2010, 2:31 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 24, 2010, 10:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 2:31 PM PST (22:31 UTC)
- In effect from
- Jan 24, 2010, 10:00 AM PST
- Expired
- Jan 24, 2010, 8:23 PM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS76 KMFR 232231 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PST SAT JAN 23 2010 ...ANOTHER STORM WILL MOVE ONSHORE SUNDAY... .A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND NORTHERN CALIFORNIA SUNDAY. WINDS WILL INCREASE IN THE MORNING AND ARE EXPECTED TO REACH ADVISORY CRITERIA IN THE SHASTA VALLEY AND WARNING LEVEL ALONG THE COAST LATE MORNING SUNDAY. GUSTY WINDS WILL CONTINUE THROUGH SUNDAY EVENING. ORZ021-022-241045- /O.UPG.KMFR.HW.A.0005.100124T1800Z-100125T0900Z/ /O.NEW.KMFR.HW.W.0016.100124T1800Z-100125T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 231 PM PST SAT JAN 23 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. * SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS AND WILL OCCUR BETWEEN NOON AND 4 PM. * HIGHWAY 101 FROM BANDON TO GOLD BEACH WILL BE AFFECTED. * WINDS WILL NOT BE AS STRONG FROM BANDON NORTHWARD TO REEDSPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-241045- /O.CON.KMFR.WI.Y.0009.100124T1500Z-100125T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 231 PM PST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM PST MONDAY. * WINDS WILL INCREASE EARLY SUNDAY AND DIMINISH SUNDAY NIGHT. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
260 WWUS76 KMFR 241033 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 AM PST SUN JAN 24 2010 ...ANOTHER STORM WILL MOVE ONSHORE TODAY... .A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY. WINDS WILL INCREASE IN THE MORNING AND ARE EXPECTED TO REACH ADVISORY CRITERIA IN THE SHASTA VALLEY AND WARNING LEVEL ALONG THE COAST LATE SUNDAY MORNING. GUSTY WINDS WILL CONTINUE THROUGH SUNDAY EVENING. ORZ021-022-242015- /O.CON.KMFR.HW.W.0016.100124T1800Z-100125T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 233 AM PST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY. * WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THIS EVENING. * SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS BETWEEN NOON AND 4 PM. * HIGHWAY 101 FROM BANDON TO GOLD BEACH WILL BE AFFECTED. * WINDS WILL NOT BE AS STRONG FROM BANDON NORTHWARD TO REEDSPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-242015- /O.CON.KMFR.WI.Y.0009.100124T1500Z-100125T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 233 AM PST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM PST MONDAY. * WINDS WILL INCREASE EARLY TODAY AND DIMINISH TONIGHT. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
878 WWUS76 KMFR 241958 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1158 AM PST SUN JAN 24 2010 ...GUSTY WINDS TODAY THROUGH TONIGHT... .A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY. WINDS WILL REACH ADVISORY CRITERIA IN THE SHASTA VALLEY AND WARNING LEVEL ALONG THE COAST THIS AFTERNOON. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT. ORZ021-022-250600- /O.CON.KMFR.HW.W.0016.000000T0000Z-100125T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1158 AM PST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND CONTINUE THROUGH LATE THIS EVENING. * SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE HIGHEST WINDS WILL OCCUR OVER CAPES AND HEADLANDS BETWEEN NOON AND 4 PM. * HIGHWAY 101 FROM BANDON TO GOLD BEACH WILL BE AFFECTED. * WINDS WILL NOT BE AS STRONG FROM BANDON NORTHWARD TO REEDSPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR ALREADY OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-250600- /O.CON.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1158 AM PST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * GUSTY WINDS WILL SPREAD FROM THE SOUTH END OF THE VALLEY TO THE NORTH END BY LATE THIS AFTERNOON. WINDS WILL CONTINUE THROUGH LATE EVENING BEFORE DIMINISHING SHORTLY AFTER MIDNIGHT. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
215 WWUS76 KMFR 250423 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 823 PM PST SUN JAN 24 2010 ...GUSTY WINDS TODAY THROUGH TONIGHT... .A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY. WINDS WILL REACH ADVISORY CRITERIA IN THE SHASTA VALLEY AND WARNING LEVEL ALONG THE COAST THIS AFTERNOON. GUSTY WINDS WILL CONTINUE THROUGH TONIGHT. ORZ021-022-250530- /O.CAN.KMFR.HW.W.0016.000000T0000Z-100125T0900Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 823 PM PST SUN JAN 24 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. IT WILL REMAIN WINDY AT THE COAST...BUT THEY ARE NOT EXPECTED TO REACH WARNING CRITERIA. WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT. $$ CAZ081-250900- /O.CON.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 823 PM PST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. * GUSTY WINDS WILL SPREAD FROM THE SOUTH END OF THE VALLEY TO THE NORTH END BY LATE THIS AFTERNOON. WINDS WILL CONTINUE THROUGH LATE EVENING BEFORE DIMINISHING SHORTLY AFTER MIDNIGHT. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 50 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 23, 8:50 AM PST, 5 hours 41 minutes earlier.
Area forecast discussion, Jan 23, 8:50 AM PST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SAT JAN 23 2010
.DISCUSSION...A WEAK SHORT WAVE TROUGH WILL MOVE ACROSS THE
FORECAST AREA TODAY. THERE WILL BE ENOUGH INSTABILITY TO PRODUCE
ISOLATED TO SCATTERED SHOWERS TODAY WITH SNOW LEVEL RISING TO
AROUND 3500 FEET ON THE WEST SIDE. THE NEXT COLD FRONT IS STILL
EXPECTED TO BRING INCREASING WINDS TO THE COASTAL WATERS TONIGHT
WITH WINDS INCREASING ALONG THE COAST AND IN THE SHASTA VALLEY
EARLY SUNDAY. PREVIOUS SHIFT HAS ISSUED THE HIGH WIND WATCH FOR
THE COAST AND WINTER WEATHER ADVISORY FOR SNOW FOR MOST OF
SISKIYOU COUNTY. AT THIS POINT IT APPEARS MOUNT SHASTA WILL SEE A
HIGH END ADVISORY WITH SNOW ACCUMULATION APPROACHING 5 INCHES WITH
THIS STORM.
&&
.AVIATION...LCL MVFR CIGS AND VIS FOR SOUTHWEST 0REGON TERMINALS
IN FOG BUT THESE SHOULD IMPROVE TO VFR BY 18Z. AS SHOWERS
DEVELOP...WE MAY SEE AREAS MVFR CIGS ACCOMPANY SHOWER ACTIVITIES
THIS AFTERNOON THROUGH EARLY EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR ORZ021-022.
CA...WIND ADVISORY FROM 7 AM SUNDAY TO 1 AM PST MONDAY FOR CAZ081.
WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO 4 AM PST MONDAY
ABOVE 3500 FEET FOR CAZ080-082.
WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO 4 AM PST MONDAY FOR
CAZ083.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 4 AM SUNDAY TO 4 AM PST TUESDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 10 AM TO 10 PM PST SUNDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
FOR PZZ350-356-370-376.
GALE WARNING FROM 4 AM TO 10 PM PST SUNDAY FOR PZZ370-376.
08/99/99Hazardous weather outlook, Jan 23, 11:47 AM PST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1147 AM PST SAT JAN 23 2010 CAZ081-241400- CENTRAL SISKIYOU COUNTY- 1147 AM PST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS OCCURING AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY IS IN EFFECT FROM SUNDAY MORNING TO EARLY MORNING MONDAY...SEE SPECIFIC WIND PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-241400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1147 AM PST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY EVENING...SEE SPECIFIC WIND MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-241400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1147 AM PST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 4AM MONDAY. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-241400- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 1147 AM PST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY THROUGH 4AM MONDAY FOR ELEVATIONS ABOVE 3500 FEET...SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:01 PM PST | Small Craft Advisory for Winds | MFR | 15 hr | |
| Jan 23, 2:02 AM PST | Gale Warning | MFR | 46 hr | |
| Jan 23, 2:02 AM PST | Hazardous Seas Warning | MFR | 65 hr | |
| Jan 23, 3:18 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Jan 23, 3:18 AM PST | Winter Weather Advisory | MFR | Klamath, Lake | 46 hr |
Nearby
High Wind Warnings in Oregon, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.